Alert archive / Puerto Rico / Flash Flood Warnings in 2024
Flash Flood Warning 128, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 16, 2024, 3:23 PM CST. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 16, 2024, 3:23 PM CST (21:23 UTC)
- Expired
- Nov 16, 2024, 6:11 PM CST
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 46 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 16, 4:13 PM CST | FLASH FLOOD | 1 E Ceiba, PR | 911 CALL REPORTED AN INSTRANSITABLE ROAD IN STREET TARAGUA. ACCORDING TO THE REPORT, SEVERAL VEHICLES GET TRAP BECAUSE OF THE INUNDATION. |
| Nov 16, 4:40 PM CST | FLOOD | Ceiba, PR | Flooding was reported in PR-979 (Lauro Pinero Ave.) in Ceiba. Heavy rain over the roof on an old building near a Barber Shop, caused part of the roof to collapse. |
| Nov 16, 4:45 PM CST | FLASH FLOOD | 3 Ne Duque, PR | 911 CALL REPORTED A FLOOD ROAD PR-976 KM 2 IN FAJARDO DUE TO FLOODING. ACCORDING TO THE REPORT, SEVERAL VEHICLES WHERE TRAPP IN THE FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
895
WGCA52 TJSJ 162123
FFWSJU
PRC037-053-103-170030-
/O.NEW.TJSJ.FF.W.0128.241116T2123Z-241117T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
523 PM AST Sat Nov 16 2024
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Ceiba County in Puerto Rico...
Fajardo County in Puerto Rico...
Naguabo County in Puerto Rico...
* Until 830 PM AST.
* At 523 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
Mudslides and landslides are possible along steep terrains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 1820 6583 1829 6581 1829 6573 1838 6564
1836 6553 1833 6563 1832 6562 1832 6563
1826 6563 1826 6561 1821 6560 1823 6563
1820 6563 1821 6566 1816 6573
FLASH FLOOD...RADAR INDICATED
$$
CAM1 follow-up statement
853
WGCA72 TJSJ 170011
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
811 PM AST Sat Nov 16 2024
PRC037-053-103-170021-
/O.CAN.TJSJ.FF.W.0128.000000T0000Z-241117T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ceiba PR-Fajardo PR-Naguabo PR-
811 PM AST Sat Nov 16 2024
...FLASH FLOOD WARNING FOR CEIBA, FAJARDO AND NAGUABO COUNTIES HAS
BEEN REPLACED WITH A FLOOD ADVISORY...
&&
LAT...LON 1820 6583 1829 6581 1829 6573 1838 6564
1836 6553 1833 6563 1832 6562 1832 6563
1826 6563 1826 6561 1821 6560 1823 6563
1820 6563 1821 6566 1816 6573
$$
ERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 16, 2:01 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Nov 16, 2:01 PM CST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
401 PM AST Sat Nov 16 2024
.SYNOPSIS...
Unsettled weather conditions and two frontal boundary across
northern of the area will induce a wet pattern across the region
for tonight and tomorrow. By Monday into Tuesday, a much drier
airmass will dominate the pattern and much colder temperatures are
expected, the friito navideno is on its way! Hazardous marine and
coastal conditions will persist for the rest of the weekend.
&&
.SHORT TERM...Tonight trough Monday...
A stationary frontal boundary north of the region resulted in
southwesterly surface winds. Under this pattern, the islands
experienced shower activity across the Caribbean waters and the
southwestern sections of Puerto Rico. At noon, showers start over
the interior sections, drifting toward the northeastern quadrant
and affecting the municipalities of Luquillo, Río Grande, Fajardo,
and surrounding areas. According to Doppler radar, shower activity
was significant across northeastern sections of the islands. This
activity is likely to persist for the rest of the afternoon,
becoming persistent for the evening into the night hours,
especially across the northeastern sections of Puerto Rico,
Culebra Vieques, and St. Thomas. Daytime temperatures remained in
the low to mid-80s. In marine conditions, a long-period northerly
swell produced large breaking waves along the northern coasts of
Puerto Rico, Culebra, and St. Thomas. Coastal flooding was
reported in several northern areas of Puerto Rico.
Moisture remains from the front that passed Puerto Rico and the U.S.
Virgin Islands. The boundary is roughly located over the southeast
corner of the forecast area and was hinted at in the sounding taken
this morning. A second front is visible on the satellite imagery and
was sporting a rope cloud as it approaches the area. This will bring
additional rainfall late Saturday night and Sunday morning. A
surface trough will pass during this period and surface winds will
turn from southwest and west to north and northeast by later on
Sunday. Additionally, an upper level trough will increase the
instability, promoting an unsettled weather conditions that will
lead to flodding rains in several location across the area.
On Monday drier air above 700 mb will enter the area and end
the likelihood of thunderstorms. At the same time 500 mb temperatures
will begin warming. Nevertheless moisture will be rich below 700 mb
and light rain and mid cloud cover on the northern side of the
islands is likely. Temperature-wise, the islands will experience
much colder conditions due to the drier air and the northern wind
component. The friíto navideño is on its way!
.LONG TERM...Tuesday through Friday...
...from previous discussion issued at 509 AM AST Sat Nov 16,
2024...
A decrease in precipitable water values (PWAT) is forecast to
continue by the start of the long term forecast period. Current
model guidance has PWAT values of 0.9 to 1.2 inches, well below to
below normal values for this time of the year. This is due to a
cooler and drier air mass filtering into the region under northerly
flow behind the frontal boundary mentioned at the end of the short
term period. 850mb to 700mb relative humidity and 925mb temperatures
are forecast to be below normal to start the long term period. A mid
to upper level ridge will move in from the southeastern United
States into the western Caribbean, maintaining a trade wind cap
inversion around 850 mb, with all the low level moisture trapped
below this level. Through Wednesday, generally low probability of
precipitation (POP) will remain, except just southeast of Saint
Croix, where remnant moisture of the cold front will linger.
PWAT values will climb back up once winds veer to become more
easterly on Thursday and gain a southerly component on Friday. This
change in wind direction will be due to a surface high moving from
the east to central Atlantic. Moisture will be brought in from the
east and south, increasing the potential for showers and afternoon
convection. Temperatures will once again reach the upper 80s to low
90s across lower elevations of the islands.
&&
.AVIATION...
(18Z)
Conds are mostly VFR, but in areas of SHRA/RA and alg the northern
foothills of PR MVFR is seen--mainly due to CIGs. SHRA have returned
to the interior of PR movg ENE at arnd 7 kts. Some will reach the
nrn coast. The SHRA will cont thru abt 17/02Z ovr land, but persist
ovr the lcl waters thru 17/15Z. A second front will apch the area.
Conds to deteriorate mostly on the N coast of PR, bcmg by 17/12Z 5SM
-RA with CIGS 025-035 as the CDFNT appchs the area. Expect VFR conds
south coast. LLVL winds are mostly SW over PR/USVI, but winds will
slowly veer to the NNE thru 17/16Z. Maximum winds NW 70 kt arnd
FL435.
&&
.MARINE...
A frontal boundary north of the region will continue to result in
gentle to moderate westerly winds persisting until tonight,
shifting to a northerly flow tomorrow and becoming northeasterly
by Monday. The available moisture will enhance showers and
isolated thunderstorms across the regional waters and passages.
Marine conditions will remain hazardous for small craft through
Monday due to pulses of northerly swells. Small Craft Advisories
are currently in effect for the coastal and offshore Atlantic
waters and local passages. After 6 PM AST today and continuing
through noon AST on Monday, these advisories will remain active
for the coastal and offshore Atlantic waters.
&&
.BEACH FORECAST...
Recent bouy data at San Juan reported 7 feet at 13 seconds,
producing large breaking waves across northern sections of Puerto
Rico, Culebra, and St. Thomas. Given the persistent conditions and
the breaking waves across the north of the area, a coastal flood
advisory will be in effect until 6 PM this evening. Breaking waves
will slightly diminish during the night, persistent up to 10 feet,
where a high surf advisory will remain in effect until 6 AM on
Sunday. There is a high risk of rip currents for all the northern
coastal areas of Puerto Rico, Culebra, and the U.S. Virgin
Islands. For more detalied information please visit
www.weather.gov/sju/marine or the Surf Zone Forecast for Puerto
Rico and the U.S. Virgin Islands product.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Coastal Flood Advisory until 6 PM AST this evening for PRZ001-
005.
High Rip Current Risk through Monday afternoon for PRZ001-002-
005-008-010-012.
High Surf Advisory until 6 AM AST Sunday for PRZ001-002-005-008-
012.
High Surf Advisory until 6 PM AST this evening for PRZ010.
High Rip Current Risk until 6 PM AST this evening for PRZ013.
VI...High Rip Current Risk through Monday afternoon for VIZ001.
High Surf Advisory until 6 AM AST Sunday for VIZ001.
AM...Small Craft Advisory until noon AST Monday for AMZ711-712-716.
Small Craft Advisory until 6 PM AST this evening for AMZ723.
Small Craft Advisory until midnight AST tonight for AMZ741-742.
&&
SHORT TERM...WS/LIS
MARINE...CAM
AVIATION...WSHazardous weather outlook, Nov 16, 3:15 AM CST, 12 hours 8 minutes before
Perspectiva sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorología San Juan PR 418 AM AST sábado 16 de noviembre de 2024 AMZ711>745-PRZ001>013-170830- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Central Interior-Ponce y Vecindad-Noroeste- Oeste Interior-Mayagüez y Vecindad-Suroeste-Culebra-Vieques- Las aguas cercanas y fuera de la costa del Atlántico y del Caribe- 418 AM AST sábado 16 de noviembre de 2024 Esta perspectiva sobre las condiciones peligrosas del tiempo es para sectores de Puerto Rico. .DÍA UNO...Hoy y esta noche .Rayos...Tormentas eléctricas aisladas a dispersas posibles. Esté atento a tormentas eléctricas en su área y esté preparado para buscar refugio. .Lluvia Excesiva...Inundaciones en áreas urbanas, carreteras, riachuelos pequeños, especialmente a lo largo del área metropolitana de San Juan y el noreste. Inundaciones repentinas aisladas posibles. .Condiciones Marítimas...Oleaje igual o mayor de 7 pies a través de las aguas y los pasajes del atlantico. Condiciones peligrosas para embarcaciones pequeñas. .Corrientes Marinas...Corrientes marinas amenazantes a la vida son probables en la zona de olas particularmente a lo largo de las playas del norte y noroeste, Vieques y Culebra. .DÍAS DOS A SIETE...domingo a viernes El riesgo de inundaciones será elevado el domingo. Las condiciones marinas se deteriorarán hasta el lunes. El riesgo de corrientes marinas será alto hasta el lunes, luego moderado para el resto del período. .COMUNICADO SOBRE INFORMACIÓN DE OBSERVADORES... Se les exhorta a los observadores a reportar. Favor de reportar cualquier información sobre inundaciones, vientos, olas y corrientes marinas al Servicio Nacional de Meteorología en San Juan. AMZ716-726-VIZ001-002-170830- San Thomas San John e islas adyacentes-Santa Cruz- Aguas cercanas a la costa del Atlántico y aguas costeras adyacentes del Caribe- 418 AM AST sábado 16 de noviembre de 2024 Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para sectores de las Islas Vírgenes Americanas. .DÍA UNO...Hoy y esta noche .Rayos...Tormentas eléctricas aisladas a dispersas posibles. Esté atento a tormentas eléctricas en su área y esté preparado para buscar refugio. .Lluvia Excesiva...Acumulación de agua en carreteras y áreas de mal drenaje. Las inundaciones urbanas y de riachuelos son posibles. .Condiciones Marítimas...Oleaje igual o mayor de 7 pies a través de las aguas del Atlántico y pasajes. Condiciones peligrosas para embarcaciones pequeñas. .Corrientes Marinas...Corrientes marinas amenazantes a la vida son probables en la zona de olas particularmente en el norte de St. Thomas y St. John. .DÍAS DOS A SIETE...domingo a viernes El riesgo de inundaciones será elevado el domingo. Las condiciones marinas se deteriorarán hasta el lunes. El riesgo de corrientes marinas será alto hasta el lunes, luego moderado para el resto del período. .COMUNICADO SOBRE INFORMACIÓN DE OBSERVADORES... Se les exhorta a los observadores a reportar. Favor de reportar cualquier información sobre inundaciones, vientos, olas y corrientes marinas al Servicio Nacional de Meteorología en San Juan.
In the hours before
Local storm report, Nov 16, 12:11 PM CST, 3 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
211 PM AST Sat Nov 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM Coastal Flood 4 NNW San Juan 18.46N 66.08W
11/16/2024 AMZ712 PR Emergency Mngr
EMERGENCY MANAGERS REPORTED A COASTAL FLOOD
NEAR CLL BARRANQUITAS IN MIRADOR-PEATONAL IN
CONDADO.
&&
LISThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 9:54 AM CST | Coastal Flood Advisory | JSJ | 24 hr | |
| Nov 16, 1:11 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 16, 1:19 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 16, 2:13 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 16, 3:00 PM CST | Areal Flood Advisory | JSJ | 2 hr | |
| Nov 16, 3:14 PM CST | Special Marine Warning | JSJ | 61 min | |
| Nov 16, 3:18 PM CST | Special Marine Warning | JSJ | 87 min | |
| Nov 16, 3:54 PM CST | Flash Flood Warning | JSJ | 3 hr | |
| Nov 16, 4:48 PM CST | Areal Flood Advisory | JSJ | 19 min | |
| Nov 16, 5:04 PM CST | Flash Flood Warning | JSJ | 3 hr | |
| Nov 16, 5:09 PM CST | Flash Flood Warning | JSJ | 3 hr | |
| Nov 16, 5:14 PM CST | Flash Flood Warning | JSJ | 3 hr | |
| Nov 16, 5:38 PM CST | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.